# SDR CA101018003

- Difficulty date: October 15, 2010
- Submitted: January 4, 2011
- Operation: General aviation
- Make and model: Piper PA-44-180
- Aircraft time: 1,673 hours
- Engine: Lyc LO360A1H6
- Propeller: Hartzl HCC2YR2
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Elt
- Part number: 4530150
- Condition: False Activation
- Location: Cabin
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE ELT ACTIVATED SOME TIME IN THE EVENING, POSSIBLY WHEN THE ACFT WAS PUT INTO THE HANGER.  IT TURNED OFF AFTER BEING RESET.  THE ELT ACTIVATED AGAIN IN THE NIGHT AND WAS NOT ABLE TO BE DEACTIVATED UNTIL THE BATTERY WAS REMOVED. THIS UNIT WAS INSTALLED APPROX 4 MONTHS PREVIOUSLY TO REPLACE AN ELT THAT HAD ACTIVATED ACCIDENTALLY.  WHEN REMOVED THIS ELT, AS WELL AS THE PREVIOUS UNIT WERE BOTH FOUND TO HAVE WATER INSIDE.
